Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 5, NWS Louisville, KY

January 30, 2013Butler County, Logan County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 30, 2013, 2:02 AM CST for Butler County, Logan County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 2:02 AM CST (08:02 UTC)
Expired
Jan 30, 2013, 2:30 AM CST
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Butler County, KY, Logan County, KY

What was reported inside it

TimeReportWhereRemark
Jan 30, 2:30 AM CSTTSTM WND DMGMorgantown, KYNUMEROUS TREES ACROSS COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 9:35 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WFUS53 KLMK 300802
TORLMK
KYC031-141-300830-
/O.NEW.KLMK.TO.W.0005.130130T0802Z-130130T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
202 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 230 AM CST...

* AT 157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR AGNES...MOVING NORTHEAST AT 70 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  MORGANTOWN...
  PLEASANT HILL AND HUNTSVILLE...
  MINING CITY AND DUNBAR...
  FLENER AND WELCOME...
  WELCHS CREEK AND CASEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...WIDESPREAD DAMAGING WINDS AROUND 70 MPH 
ARE LIKELY. SEEK SHELTER NOW!

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
      3716 8693 3723 8689 3728 8684 3731 8675
      3739 8661 3737 8649 3724 8644 3718 8656
      3718 8662 3715 8662 3693 8706
TIME...MOT...LOC 0801Z 236DEG 64KT 3710 8702

$$

TWF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 30, 2:01 AM CST, 1 minute earlier.

Area forecast discussion, Jan 30, 2:01 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EST WED JAN 30 2013

.Mesoscale Forecast Update...
Issued at 301 AM EST Wed Jan 30 2013

QLCS squall line continue to slowly march eastward into the western
sections of the LMK warning area.  The line has actually slowed down
slightly over the last hour...but continues to head east at
45-50kts.  Based on the current speed of the line, it should be
impacting the metro Louisville and Bowling Green areas around 400 AM
EST.  This line will affect our eastern sections more in the 600-700
AM EST time frame.  Bulk effective shear remains quite high at
55-65kt and KLVX VAD winds show winds approaching 70kts around 4kft
AGL.  The winds are much more stronger down across west TN and
southwest KY.  Rough calculations of 0-1KM SRH are still over 500
M2/S2 with 0-3KM SRH values in the 700-900 M2/S2.  The line also
appears to be interacting a bit with a warm theta-e ridge axis just
out ahead of the line.  We have been seeing a temperature/dewpoint
surge just out ahead of the line and we've seen a steady increase in
storm intensity over the last hour.  We've seen a number of bowing
segments and mesovortices within the line and given the shear
values from the mesoanalysis, this will likely continue for the next
several hours.

&&

.Short Term (Today through Thursday)...
Issued at 300 AM EST Wed Jan 30 2013

Short term discussion will be issued shortly.

.Long Term (Thursday Night through Tuesday)...
Issued at 240 AM EST Wed Jan 30 2013

Latest deterministic and ensemble solutions continue to show a
decent mid-level vorticity maximum streaking across the forecast
area Thursday night.  This feature will bring a period of light snow
to the forecast area with some minor accumulations.  At this time,
the most favorable area for accumulations will generally be across
the northern half of Kentucky and all of southern Indiana where the
better forcing is expected to pass through.  This feature should be
well to our east by Friday morning with a short period of quiet
weather expected for Friday.  Lows Thursday will drop into the teens
in the north with lows around 20 in the south.  Have gone and
undercut highs a bit for Friday as the model trends have been going
cooler.  Highs will struggle to warm into the lower 20s in the north
with mid-upper 20s across the south.  Lows Friday night will drop
back into the upper teens in the north and lower 20s in the south.

Secondary clipper system is poised to affect the region during the
day on Saturday.  Best chances of precipitation look to occur during
the day time hours with snow in the north and possibly a mix down
across the south where some warmer air aloft is likely to get pull
up along the south end of the clipper track.  This feature will head
on off to the east Saturday night with another period of dry weather
expected for Sunday.  Clipper mania will continue into early next
week with another clipper system expected to pass to our north
Monday night and Tuesday.  With the further north track,
precipitation with this system may be more rain than snow.  But it
will be something to watch in future forecast runs.

Highs on Saturday will warm into the mid-upper 30s with overnight
lows in the 20s.  Should see a little moderation in temperatures on
Sunday with highs in the upper 30s to the lower 40s in the north
with mid-upper 40s in the south.  Lows Sunday night should drop back
into the upper 20s to around 30 with highs on Monday warming back up
into the upper 40s to around 50.  Should see a bit cooler temps on
Tuesday as the aforementioned clipper brings a slightly cooler
airmass to the region.  Highs looks to warm into the lower 40s.

&&

.Aviation (06Z TAF Issuance)...
Issued at 1158 PM EST Tue Jan 29 2013

Deep upper trough over the Plains will drive a surface low pressure
system from the Plains and into the Great Lakes during the day on
Wednesday.  Strong surface cold front is located to our west with a
pre-frontal trough axis out ahead of the cold front.  Quasi-linear
convective system is well developed and located along the IN/IL/KY
border area and heading east at around 50kts.

Based on the latest radar data, this line will impact the KBWG
terminal around 0630-0830Z.  It should be reaching the KSDF terminal
around 0700-0800Z and the KLEX terminal around 0900-1000Z.  Have
continued to advertise a period of VCTS just before the above
mentioned times to account for any development that may occur ahead
of the line.  Will be keeping a very close met watch on the TAF's
tonight and will be updating to time the lines into the terminals as
they approach.  Feel that conditions will be quite poor when the
squalls go through.  Variable winds of 25G35kt will be possible for
a time.  LLWS will continue to be a problem until the main
convective line passes.

MVFR cigs will continue behind the line with conditions not
improving until mid-late morning.  Previous thinking of a second
low-topped line of convection developing still looks like a
possibility and we'll address those issues in later forecasts.

&&

.Hydrology...
Issued at 300 AM EST Tue Jan 29 2013

No real changes in the forecast thinking on the hydrologic front.
An intense line of strong to severe thunderstorms is forecast to
move across the region late tonight and early Wednesday morning.  In
addition to the threat of damaging winds, these storms will likely
produce heavy rainfall.  Once the system pulls east on Wednesday
morning, a period of stratiform rainfall will likely persist for a
few hours.

Rainfall amounts averaging a little more than an inch in 6 hours
should be widespread. Isolated amounts of up to 2 inches are
possible. This rain could result in brief small stream flooding and
later rises on larger rivers. Any flooding that will occur should be
minor due to the fast nature of these storms. The rain will taper to
scattered showers Wednesday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     INZ076>079-083-084-089>092.

KY...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     KYZ023>032-061-062-070>072.

     WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     KYZ033>043-045>049-053>057-063>067-073>078-081-082.

Mesoscale........MJ
Short Term.......MJ
Long Term........MJ
Aviation.........MJ
Hydrology........CMC
Hazardous weather outlook, Jan 29, 2:38 PM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EST TUE JAN 29 2013

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-302045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
338 PM EST TUE JAN 29 2013 /238 PM CST TUE JAN 29 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE OUTLOOK AREA
LATE TONIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. AT THIS TIME...THE
BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE FROM
MIDNIGHT LATE TONIGHT TO 6 AM EST WEDNESDAY. GIVEN THE RATHER
STRONG WIND FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL
BE DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL INCREASE
DRAMATICALLY TONIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS OF
20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE AHEAD AND
JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE COLD FRONT CAUSING TONIGHT'S RAINS MOVES THROUGH THE
REGION...WINDS WILL CONTINUE TO BE STRONG DURING THE DAY WEDNESDAY.

MUCH COLDER AIR WILL RETURN TO THE OHIO VALLEY WEDNESDAY NIGHT AND
THURSDAY. AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION
THURSDAY NIGHT...BRINGING A CHANCE FOR SOME MINOR SNOW
ACCUMULATIONS. ANOTHER QUICK-MOVING DISTURBANCE COULD BRING
ADDITIONAL SNOWS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY
WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ033>043-045>049-053>057-063>067-073>078-081-082-302045-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
338 PM EST TUE JAN 29 2013 /238 PM CST TUE JAN 29 2013/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO
7 PM EST /6 PM CST/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE OUTLOOK AREA
LATE TONIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. AT THIS TIME...THE
BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE FROM
2 TO 8 AM EST WEDNESDAY. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL INCREASE
DRAMATICALLY TUESDAY NIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS OF
20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE AHEAD AND
JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE COLD FRONT CAUSING TONIGHT'S RAINS MOVES THROUGH THE
REGION WINDS WILL CONTINUE TO BE STRONG DURING THE DAY WEDNESDAY.

MUCH COLDER AIR WILL RETURN TO THE OHIO VALLEY WEDNESDAY NIGHT AND
THURSDAY. AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION
THURSDAY NIGHT...BRINGING A CHANCE FOR SOME MINOR SNOW
ACCUMULATIONS. ANOTHER QUICK-MOVING DISTURBANCE COULD BRING
ADDITIONAL SNOWS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS/LG

In the hours before

Special weather statement, Jan 29, 11:26 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM EST WED JAN 30 2013

INZ076-083-084-089-KYZ023-026-300655-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-OHIO KY-ORANGE IN-PERRY IN-
1226 AM EST WED JAN 30 2013

...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPROACHING...

A LINE OF SEVERE THUNDERSTORMS ENTERING SOUTHWEST INDIANA WILL
CONTINUE TO PUSH EAST...ENTERING DUBOIS COUNTY AROUND 1 AM EST.
THESE STORMS WILL REACH ORANGE...CRAWFORD...AND PERRY COUNTIES IN
INDIANA...AND HANCOCK COUNTY IN KENTUCKY AROUND 130 AM EST...OR 1230
AM CST.

HEAVY RAIN REDUCING VISIBILITIES...AND DAMAGING WINDS IN EXCESS OF 60
MPH...ARE EXPECTED WITH THESE STORMS. A TORNADO WATCH IS IN EFFECT
UNTIL 5 AM EST. STAY TUNED FOR UPDATED INFORMATION...AND BE READY TO
ACT QUICKLY IF A WARNING IS ISSUED.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  PAOLI...
  JASPER...
  ENGLISH...
  MILLERSPORT...
  PORTERSVILLE AND IRELAND...
  HOLLAND AND HAYSVILLE...
  HUNTINGBURG AIRPORT AND JOHNSBURG...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3853 8669 3869 8668 3869 8632
      3840 8637 3842 8631 3839 8624 3839 8626
      3822 8628 3819 8638 3813 8633 3812 8647
      3784 8667 3771 8667 3766 8685 3780 8683
      3790 8699 3801 8678 3820 8680 3821 8708
TIME...MOT...LOC 0523Z 253DEG 35KT 3889 8729 3749 8788

RAS
Special weather statement, Jan 30, 12:57 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 AM CST WED JAN 30 2013

KYZ026-061-070-300755-
BUTLER KY-LOGAN KY-OHIO KY-
1257 AM CST WED JAN 30 2013

...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS...

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ALONG THE
KENTUCKY/TENNESSEE BORDER WILL ENTER LOGAN...BUTLER...AND OHIO
COUNTIES JUST BEFORE 2 AM CST.

DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. STAY AWARE OF
UPDATED INFORMATION AND BE READY TO ACT QUICKLY WHEN WARNINGS ARE
ISSUED.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  HARTFORD...
  COFFMAN...
  SMALLHOUS AND KIRTLEY...
  HEFLIN AND BUFORD...
  NO CREEK AND CERALVO...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8713 3767 8683 3774 8682 3766 8664
      3755 8658 3756 8664 3740 8661 3736 8649
      3717 8640 3718 8662 3699 8667 3688 8661
      3684 8670 3665 8677 3664 8706 3706 8706
      3711 8689 3735 8702 3734 8714
TIME...MOT...LOC 0655Z 238DEG 42KT 3743 8741 3637 8795

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 11:26 PM CSTSpecial Weather StatementLMKHancock89 min
Jan 30, 12:53 AM CSTSevere Thunderstorm WarningLMKHancock27 min
Jan 30, 12:57 AM CSTSpecial Weather StatementLMKButler, Logan, Ohio58 min
Jan 30, 1:12 AM CSTSevere Thunderstorm WarningLMKHancock, Meade48 min
Jan 30, 1:30 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio30 min
Jan 30, 1:58 AM CSTSevere Thunderstorm WarningLMKMeade47 min
Jan 30, 2:01 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade, Ohio44 min
Jan 30, 2:08 AM CSTSevere Thunderstorm WarningLMKButler, Grayson, Ohio27 min
Jan 30, 2:19 AM CSTTornado WarningLMKBreckinridge, Meade21 min
Jan 30, 2:25 AM CSTTornado WarningLMKButler, Grayson, Ohio30 min
Jan 30, 2:32 AM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Simpson, Warren43 min
Jan 30, 2:35 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade60 min
Jan 30, 2:46 AM CSTSevere Thunderstorm WarningLMKGrayson, Hardin49 min
Jan 30, 3:09 AM CSTTornado WarningLMKBullitt, Hardin, Jefferson, Meade21 min
Jan 30, 3:19 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 2 more46 min
Jan 30, 3:20 AM CSTSevere Thunderstorm WarningLMKTrimble30 min
Jan 30, 3:23 AM CSTTornado WarningLMKBullitt, Jefferson32 min
Jan 30, 3:26 AM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson, Shelby, Spencer44 min
Jan 30, 3:31 AM CSTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble39 min
Jan 30, 3:38 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Warren32 min
Jan 30, 3:48 AM CSTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson32 min
Jan 30, 3:54 AM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart31 min
Jan 30, 4:05 AM CSTTornado WarningLMKHenry20 min
Jan 30, 4:06 AM CSTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Green, Hart, Metcalfe and 2 more39 min
Jan 30, 4:09 AM CSTSevere Thunderstorm WarningLMKFranklin, Shelby31 min
Jan 30, 4:11 AM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Nelson, Shelby, Spencer49 min
Jan 30, 4:11 AM CSTTornado WarningLMKAdair, Cumberland, Metcalfe29 min
Jan 30, 4:14 AM CSTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Mercer, Nelson, Taylor and 1 more51 min
Jan 30, 4:30 AM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Russell and 1 more40 min
Jan 30, 4:41 AM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor29 min
Jan 30, 4:53 AM CSTTornado WarningLMKAdair, Casey, Russell32 min
Jan 30, 4:56 AM CSTSevere Thunderstorm WarningLMKAnderson, Bourbon, Fayette, Harrison, Jessamine, Mercer and 2 more39 min
Jan 30, 4:57 AM CSTTornado WarningLMKBoyle, Casey, Garrard, Lincoln, Marion33 min
Jan 30, 5:07 AM CSTSevere Thunderstorm WarningLMKCasey, Garrard, Lincoln28 min
Jan 30, 5:22 AM CSTTornado WarningLMKGarrard, Madison28 min
Jan 30, 5:30 AM CSTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more40 min
Jan 30, 5:37 AM CSTSevere Thunderstorm WarningLMKGarrard, Madison28 min
Jan 30, 5:40 AM CSTTornado WarningLMKBourbon, Clark20 min

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.